Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I think Celexa makes me worse. chloe

Posted by Mitch on May 28, 2001, at 12:24:16

In reply to Re: I think Celexa makes me worse., posted by chloe on May 28, 2001, at 10:53:19

Chloe,

1)CBT is short for cognitive-behavioural therapy (non-drug). It is used for management of anxiety/depressive disorders and can be very effective, BUT, you have to find the right therapist, spend some $$$, and do a LOT of it (close together), and it has to be structured and tailored just for the trouble that you have. If you have a lot of coexisting problems it might not work as well. I was considering it just for social anxiety/panic.

2) Adderall is an amphetamine stimulant used to treat attention deficit disorder (which I definitely DO have). If you were all uptight on Wellubtrin I doubt if this would help you much.

3) As far as dystonias go that is very interesting what you have described. Here is a list of the differing dystonic and other psuedo-parkinson type reactions from SSRI's that I have experienced:
Prozac: restlessness, choking sensations (but had the fewest extrapyramidal-like symptoms with it.
Zoloft: Jaw clenching, teeth grinding, restlessness
Celexa: restlessness and a little of the "tongue-thing" that you have described.
Paxil: HAD the WORST reaction to it of all of them-except I had trouble speaking as well.
Luvox: Bradykinesia (difficulty initiating movement) it was like taking Stellazine!!

I am VERY concerned about your skin conditions that you are describing. I would absolutely rule-out med involvement causing them before I would even consider Lamictal. You mentioned that Trileptal seemed to "take the oil out of your skin and made you feel like you had a sunburn". WOW, that is weird because I had a similar reaction to the Trileptal as well. It felt like my skin was *hot* and *dry*.

Given the skin things I really doubt if your pdoc will give you any Lamictal. He/she might want to get you off the Trileptal first (since that definitely is causing some kind of skin thing-that doesn't sound so good chloe), then after the Trileptal is washed out and your skin gets better, then maybe they can start a tiny dose of Lamictal (you said you are already taking some Neurontin+benzo-so maybe you won't get unstable from stopping the Trileptal)

Please be very careful with regards to your skin troubles,

Mitch

> Mitch,
> I do tend to think the SSRI's make me worse without a major tranquilizer to counter that damned edgy, pressured feeling. And I can relate to the "dystonias." I am always clenching my teeth and my tongue never rest. It is always going back and forth on my lower teeth. Very annoying (and maybe not the TD from Mellaril).
>
> I too have tried Wellbutrin, no luck, just sweats and anxiety, Serzone, not good!, and I am very leary of Effexor and MAOI's. I am thinking maybe just a bit of SJW with the Lamictal. Maybe that would be enough to give me the positive outlook I get when my seratonin level is tweeked. Don't know if the pdoc will agree!
>
> I too have problems with my skin. Chronic ezcema makes it hard to know what is a "rash" and what is just my skin. The reason why I can't go up on Trileptal is that is has taken all the oil out of my skin til it hurts. I feel like I have a bad sunburn. And it gives me "folliculitis" where my hair follicles are so sensitive, I can't brush my (dried out) hair, or lie on a pillow.
>
> i think Lamictal, after the initial start up period, has a lower side effect profile than Trileptal. so if I could get on it very slowly, and avoid the rash, it might be a more tolerable mood stabilizer than Trileptal.
>
> I am not familiar with Adderall and what is CBT?
>
> Hang in there!
> Chloe


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:63935
URL: http://www.dr-bob.org/babble/20010522/msgs/64496.html